Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 12193

Original article / research
Table of Contents - Year : 2016 | Month : May | Volume : 10 | Issue : 5 | Page : FC01 - FC06

Retrospective Analysis of Pattern of Cutaneous Adverse Drug Reactions in Tertiary Hospital of Pauri Garhwal FC01-FC06

Deepak Dimri, Rangeel Singh Raina, Swati Thapliyal, Vijay Thawani

Correspondence
Dr Rangeel Singh Raina,
Associate Professor, Department of Pharmacology, VCSGGMSRI, Srikot, Pauri-Garhwal, Uttarakhand- 246174, India.
E-mail: rainarangeel@gmail.com

Introduction: Cutaneous Adverse Drug Reactions (CADR) are the common drug induced adverse reactions which usually have wide range of manifestations and severity.

Aim: To describe the prevalence and clinical spectrum of CADR’s in a tertiary hospital of the Garhwal region in Uttarakhand, India.

Materials and Methods: All patients suspected of having CADRs reported in the various out-patient departments, and in-patients of HNB Base & Teaching Hospital, from 1st January 2012 to 31st December 2014 were retrospectively analysed. Drug history was recorded in a format specified in Indian National Pharmacovigilance Programme.

Results: Total 111 cases of CADRs were reported from Jan 2012 to Dec 2014. Mean age of patients was 33.34±18.7 years and maximum ADRs were reported in the age group of 20-39 years (36.9%). Female were affected more than male (W:M :: 66:45). Most of the ADRs were exanthematous eruptions (EE) type (33.3%). Medicine department reported maximum cases of CADRs (47.7%), followed by Dermatology. Most of the CADRs were reported with antimicrobial agents (69.4%). Significant associations of different types of various cutaneous reactions were observed in relation to the duration (in days) of ADRs (p = 0.038), types of outcome (p= 0.006), different departments (p= 0.014) and between different groups of medicines (p = 0.008).

Conclusion: CADRs have proved a significant problem in healthcare for decades. Major bulk of CADR result from physician prescribed drugs. Hence, awareness on part of the physician can help in timely detection of cutaneous reactions, thereby restricting damage from them.